Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Fitted copper IUD, have heavy and longer periods with severe pain, 2 periods in a cycle. Suggestion?

Hi, I had a copper IUD fitted almost 6 weeks ago, on the first day of my period. No other medical conditions, medicaiotn, no hornomal contraceptives used for many many years. Noprmal full health, active lifestyle. One child, normal delivery, now aged 11. I have had a copper coil before but not for many years, and I do understand it takes some time to settle. My first period was longer heavier and more painful, and I have had a gap of two weeks without bleeding before it started again. I am now on to day 10 of an extremely heavy, extremely painful period, and the flow seems to be getting heavier and cramping worse, not better. What do you suggest?
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN 's  Response
Dr. Purushottam welcomes you to HCM virtual clinic.
I have gone through your query.
I think I have understood your concern, I will try to suggest you the best possible treatment options.

1. You are right in judging the response of newly fitted IUD. Certainly it will take time for your body to get adjusted to this new IUD.

2. I will suggest use of Tablet MEFTAL SPAS 2 to 3 times a day during the menstrual period as needed to overcome pain and bleeding. If needed Tab PAUSE 500 mg can be added 2 to 3 times in a day.

You should aim at blood loss that needs 2 sanitary napkins per day and there is no passage of clots.

3. If you still have heavy periods, a course of antibiotic like Cap Doxypal 100 mg 2 times a day for 10 days is advisable. Also, Tab REGESTRONE 5 mg 2 times a day for 5 days from day 21 to 25 of the cycle will help reduce menstrual bleeding.

Last but not the least , Please get IUD checked up from your doctor every 3 monthly.

I hope my answer helps you.
Wish you good health.
With regards
Dr Purushottam Neurgaonkar
Answered: Wed, 15 Jun 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor